Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 7, NWS Detroit, MI

December 14, 200817 counties in Michigan

NWS Detroit, MI issued this wind advisory at Dec 14, 2008, 4:03 PM EST for 17 counties in Michigan. It took effect at Dec 15, 2008, 4:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 4:03 PM EST (21:03 UTC)
In effect from
Dec 15, 2008, 4:00 AM EST
Expired
Dec 15, 2008, 1:28 PM EST
In force
9 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 142103
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
403 PM EST SUN DEC 14 2008

...HIGH WINDS ON MONDAY AFTER A STRONG COLD FRONT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MINNEAPOLIS TONIGHT
TO JAMES BAY ON MONDAY. THIS SYSTEM WILL DRAG A COLD FRONT THROUGH
SOUTHEAST MICHIGAN AROUND SUNRISE MONDAY MORNING. THIS FRONT WILL
USHER IN STRONG WINDS AND MUCH COLDER AIR OVER THE REGION THROUGH
THE DAY ON MONDAY.


MIZ047>049-053>055-060>063-068>070-075-076-082-083-150930-
/O.NEW.KDTX.WI.Y.0007.081215T0900Z-081215T2100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
403 PM EST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY. 

A STRONG COLD FRONT WILL TURN THE WINDS TOWARD THE WEST BETWEEN 4
AM AND 8 AM OVER THE REGION. SUSTAINED WINDS WILL INCREASE INTO
THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 50 MPH...ESPECIALLY DURING
THE DAYLIGHT HOURS OF MONDAY MORNING. THE WINDS WILL THEN
GRADUALLY DIMINISH DURING THE AFTERNOON AND SUBSIDE TO LESS THAN
20 MPH AROUND SUNSET MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH 30 MPH AND
GUSTS WILL REACH OR EXCEED 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. SECURE OBJECTS THAT COULD BE DAMAGED OR BLOWN ABOUT
BY THE WINDS.

&&

$$

BT
3 follow-up statements
000 
WWUS73 KDTX 150929
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 AM EST MON DEC 15 2008

...VERY WINDY CONDITIONS TODAY...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN THIS
MORNING. WESTERLY WINDS BEHIND THIS FRONT WILL INCREASE INTO THE
20 TO 30 MPH RANGE WITH GUSTS BETWEEN 40 AND 50 MPH. THE STRONG
WIND GUSTS WILL DIMINISH THROUGH THE AFTERNOON.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-152100-
/O.CON.KDTX.WI.Y.0007.000000T0000Z-081215T2100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
429 AM EST MON DEC 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

A STRONG COLD FRONT WILL BRING A WIND SHIFT TOWARD THE WEST DURING
THE MID MORNING HOURS. SUSTAINED WINDS WILL INCREASE DURING THIS
TIME...REACHING THE 20 TO 30 MPH RANGE. THIS WILL LEAD TO GUSTS OF
40 TO 50 MPH...ESPECIALLY DURING THE MORNING HOURS. THE WINDS WILL
THEN GRADUALLY DIMINISH DURING THE AFTERNOON AND SUBSIDE TO LESS
THAN 20 MPH AROUND SUNSET THIS EVENING.

IN ADDITION TO THE STRONG WINDS...TEMPERATURES WILL DROP RAPIDLY
BEHIND THE COLD FRONT THIS MORNING...EVENTUALLY FALLING BELOW
FREEZING. THE POTENTIAL EXISTS FOR SOME REFREEZING OF ANY MOISTURE
LEFT BEHIND ON AREA ROADWAYS FROM THE EARLIER RAINFALL. THIS WILL
CREATE A FEW ICY SPOTS...ESPECIALLY ON BRIDGES AND OVERPASSES...
AND MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING THROUGHOUT
THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH 30 MPH AND
GUSTS WILL REACH OR EXCEED 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. SECURE OBJECTS THAT COULD BE DAMAGED OR BLOWN
ABOUT BY THE WINDS.

&&

$$

MR
000 
WWUS73 KDTX 151542
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1042 AM EST MON DEC 15 2008

...VERY WINDY CONDITIONS TODAY...

.STRONG GUSTY WINDS WILL CONTINUE BEHIND A POWERFUL COLD FRONT
THAT PUSHED ACROSS SOUTHEAST MICHIGAN THIS MORNING. WESTERLY WINDS
BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH
MUCH OF THE AFTERNOON...BEFORE GRADUALLY DIMINISHING.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-152100-
/O.CON.KDTX.WI.Y.0007.000000T0000Z-081215T2100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
1042 AM EST MON DEC 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

STRONG AND GUSTY WEST WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS TO
45 MPH...WILL CONTINUE THROUGH MUCH OF THE AFTERNOON. WINDS WILL GRADUALLY
DIMINISH AND SUBSIDE TO LESS THAN 20 MPH BY SUNSET.

IN ADDITION TO THE STRONG WINDS...COLDER AIR FILTERING INTO THE
REGION HAS ALLOWED TEMPERATURES TO DROP BACK BELOW FREEZING. THIS
WILL ALLOW FOR SOME FREEZING OF ANY MOISTURE LEFT BEHIND ON AREA
ROADWAYS FROM RAINFALL THIS MORNING. THIS WILL LIKELY CREATE A FEW ICY
SPOTS...ESPECIALLY ON BRIDGES AND OVERPASSES...AND MOTORISTS ARE
URGED TO USE CAUTION WHEN TRAVELING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH 30 MPH AND
GUSTS WILL REACH OR EXCEED 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. SECURE OBJECTS THAT COULD BE DAMAGED OR BLOWN
ABOUT BY THE WINDS.

&&

$$

HLO
000 
WWUS73 KDTX 151828
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
128 PM EST MON DEC 15 2008

...STRONG WINDS HAVE BEGUN TO SUBSIDE...

.STRONG WEST WINDS BEHIND A POWERFUL ARCTIC COLD FRONT HAVE BEGUN
TO SUBSIDE ACROSS SOUTHEAST MICHIGAN. WIND GUSTS FOR THE REMAINDER
OF THE AFTERNOON ARE NOT EXPECTED TO EXCEED 40 MPH.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-151930-
/O.CAN.KDTX.WI.Y.0007.000000T0000Z-081215T2100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
128 PM EST MON DEC 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL GRADUALLY
SUBSIDE THROUGH THE REMAINDER OF THE AFTERNOON. WINDS ARE EXPECTED
TO DIMINISH TO LESS THAN 20 MPH BY SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

HLO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Dec 14, 12:39 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Dec 14, 12:39 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1239 PM EST SUN DEC 14 2008

.AVIATION...

A MOIST SOUTHWEST FLOW ENVIRONMENT IS FIRMLY ENTRENCHED ACROSS
SOUTHEAST MICHIGAN AS A STRONG LOW PRESSURE SYSTEM LIFTS NORTHWARD
ACROSS THE UPPER MIDWEST. NUMEROUS LIGHT RAIN SHOWERS HAVE
BLOSSOMED LATE THIS MORNING...MAINLY CLIPPING THE SOUTHERN TWO
THIRDS OF THE FORECAST AREA. AFTER THIS CURRENT ACTIVITY...THE
TAF SITES SHOULD WITNESS A RELATIVELY QUIET PERIOD LATE THIS
AFTERNOON/EARLY EVENING BEFORE A MORE WIDESPREAD COVERAGE AFFECTS
ALL OF SOUTHERN LOWER MICHIGAN OVERNIGHT. CEILINGS AND
VISIBILITIES ARE EXPECTED TO LOWER INTO A LOW END MVFR/IFR THIS
EVENING AS FULLY SATURATED CONDITIONS ALLOW FOR BR. WITH THIS
ISSUANCE HAVE TIMED THE PASSAGE OF A COLD FRONT FROM NORTH TO
SOUTH TOMORROW MORNING. EXPECT SUSTAINED SOUTHERLY WINDS TO
STEADILY INCREASE OVERNIGHT WITH THE APPROACHING FRONTAL
SYSTEM...WITH A QUICK VEERING TO THE WEST AFTER PASSAGE...GUSTS
TOMORROW MORNING INCREASING TO THE LOWER 30 KNTS.

&&

.PREV DISCUSSION...ISSUED 349 AM EST SUN DEC 14 2008

SHORT TERM...TODAY

THE MIX OF SNOW...SLEET...FREEZING RAIN AND RAIN WILL CHANGEOVER TO
ALL RAIN EARLY THIS MORNING AS 850 MB TEMPS WARM TO +3 TO +5 CELSIUS
WITH SURFACE TEMPERATURES WARMING INTO THE UPPER 30S. SHORTLY AFTER
THE CHANGEOVER...DRY AIR BETWEEN 400 AND 700 MB COUPLED WITH THE
LOSS OF FRONTOGENESIS CURRENTLY PRESENT BETWEEN 700 AND 850 MB WILL
LEAD TO A BREAK IN THE PRECIPITATION DURING THE AFTERNOON HOURS.
WITH THE DRY AIR AND LOSS OF FORCING...WILL KEEP THE PRECIP
CHANCES OUT OF THE LIKELY CATEGORY. HOWEVER ABUNDANT LOW LEVEL
MOISTURE MAY BE ABLE TO SQUEEZE OUT SOME LIGHT RAIN OR DRIZZLE
DESPITE THE LACK OF SUPPORT IN THE MIDDLE LEVELS SO WILL LEAVE
POPS IN THE CHANCY CATEGORY.

LONG TERM...TONIGHT THROUGH SATURDAY

LONGWAVE PATTERN WILL REMAIN VERY ACTIVE THROUGH NEXT WEEKEND...AS
UPPER RIDGING PARKED ACROSS THE SOUTHEAST CONUS AND MEAN TROUGHING
OUT WEST MAINTAIN A BROAD MID/UPPER LEVEL SOUTHWEST FLOW ACROSS
THE GREAT LAKES. PERSISTENT 120+ KNOT UPPER LEVEL JET WRAPPING
AROUND THE BASE OF THE TROUGH WILL COMBINE WITH SEVERAL STRONGER
SHORTWAVES EJECTING NORTHEAST TO BRING SEVERAL ROUNDS OF
PRECIPITATION AND KEEP TEMPERATURES ON A ROLLER COASTER RIDE.

FIRST VERY DYNAMIC SYSTEM CONTINUING TO ORGANIZE AS IT LIFTS INTO
THE CENTRAL PLAINS THIS MORNING.  SFC LOW WILL QUICKLY TRANSLATE
NORTHEAST AND ACROSS LAKE SUPERIOR BY TONIGHT IN RESPONSE TO RAPID
UPSTREAM HEIGHT FALLS/STRONG LARGE SCALE ACCENT...SENDING A COLD
FRONT RAPIDLY EASTWARD INTO SOUTHERN MICHIGAN OVERNIGHT.
PRE-FRONTAL MOISTURE TRANSPORT/THETA-E ADVECTION WILL STRENGTHEN
WITHIN THE DEEP SOUTHWEST FLOW THROUGH THE EVENING...ALLOWING RAIN
TO EXPAND IN COVERAGE WITH TIME.  BEST LARGE SCALE ACCENT WILL
ARRIVE AFTER 06Z AS SOUTHEAST MICHIGAN FALLS WITHIN FAVORABLE EXIT
REGION JET DYNAMICS AND INCREASING LOW LEVEL FRONTAL CONVERGENCE...
SUPPORTING CATEGORICAL POPS FOR THE OVERNIGHT HOURS. MAY EVEN SEE AN
EMBEDDED LIGHTNING STRIKE OR TWO ACROSS THE FAR SOUTH AS A NARROW
SLIVER OF ELEVATED INSTABILITY WORKS IN.  IMPRESSIVE WIND FIELD
SUSTAINED BY A 50-70 KNOT LOW LEVEL JET WITH MAINTAIN GUSTS OF 25-30
KNOTS OVERNIGHT.

COLD FRONT WILL SWEEP EAST ACROSS THE AREA AROUND 12Z MONDAY
MORNING.  LOW LEVEL WIND FIELD WILL PICK UP IN INTENSITY FOR A
PERIOD JUST AHEAD OF THE FRONT...PERHAPS AIDED BY ANY HEAVIER
SHOWERS MIXING DOWN THE STRONGER WINDS JUST OFF THE SURFACE.
POST-FRONTAL WESTERLY WINDS WILL REMAIN QUITE GUSTY ON MONDAY...WITH
SOUNDINGS SHOWING WINDS OF 40-45 KNOTS JUST BELOW A STRENGTHENING
INVERSION AROUND 900 MB. THIS COMBINED WITH A DECENT ISALLOBARIC
RESPONSE WILL LEAD TO A PERIOD WHERE GUSTS COME CLOSE TO ADVISORY
CRITERIA (45 MPH). HIGHS WILL OCCUR RIGHT AT 12Z MONDAY...BEFORE
PRONOUNCED COLD AIR ADVECTION SENDS TEMPERATURES ON A DOWNWARD
SPIRAL THROUGH THE DAY.  DEEP MOISTURE STRIPS AWAY QUICKLY THROUGH
THE MORNING...JUST AS THERMAL PROFILES BECOME FAVORABLE FOR A
CHANGEOVER...LEAVING JUST A FEW RA/SN SHOWERS AND LITTLE IF ANY
ACCUMULATION THROUGH THE DAY.

AFTER A BRIEF PERIOD OF HIGH PRESSURE ALLOWS TEMPERATURES TO
PLUMMET MONDAY NIGHT (A FEW SINGLE DIGIT LOWS ASSUMING CLOUDS
CLEAR)...THE NEXT SHOT OF PRECIPITATION QUICKLY ARRIVES ON THE
DOORSTEP BY TUESDAY AFTERNOON/EVENING.  THERMAL PROFILES SOLIDLY
SUPPORT ALL SNOW WITH THIS PRECIP SHIELD.  STRONG LARGE SCALE
FORCING/FAVORABLE UPPER JET SUPPORT WITH MIXING RATIOS AROUND 3 G/KG
SUGGEST THERE IS POTENTIAL OF REALIZING A MODEL CONSENSUS QPF NEAR
2...LEADING TO SEVERAL INCHES OF ACCUMULATION TUESDAY NIGHT.
ANOTHER SYSTEM WILL APPROACH THE GREAT LAKES TOWARD THE END OF THE
WEEK...BUT A DEEPENING WARM LAYER WILL LIKELY CREATE MORE OF A MIXED
PRECIP SCENARIO.

MARINE...

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE WESTERN GREAT LAKES
TODAY...THEN DRAG A COLD FRONT THROUGH THE CENTRAL GREAT LAKES
TONIGHT AS THE LOW MOVES INTO SOUTHERN CANADA. HIGH PRESSURE WILL
THEN SLOWLY BUILD INTO THE WESTERN GREAT LAKES MONDAY NIGHT BEHIND
THE LOW. THIS LOW WILL BRING SOUTHERLY GALES TO LAKE HURON TODAY AND
TONIGHT...AS WESTERLY GALES PERSIST BEHIND THE FRONT INTO MONDAY.
GALE FORCE WINDS SHOULD SETTLE DOWN MONDAY NIGHT AS THE HIGH BUILDS
INTO THE REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-
     LHZ443-LHZ462-LHZ463-LHZ464...UNTIL 7 PM MONDAY.

LAKE ST CLAIR...
     GALE WARNING...UNTIL 7 PM MONDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...UNTIL 7 PM MONDAY.

&&

AVIATION.....CB
SHORT TERM...KURIMSKI
LONG TERM....MR
MARINE.......KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 14, 4:17 AM EST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 AM EST SUN DEC 14 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
417 AM EST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW AND SLEET MIXING WITH RAIN OVER AREAS ALONG AND NORTH
OF I-69 WILL TRANSITION OVER TO JUST RAIN THROUGH THE MORNING
HOURS. WARMER AIR MOVING ACROSS THE ENTIRE REGION WILL KEEP ANY
ADDITIONAL PRECIPITATION AS RAIN THROUGH TONIGHT.

STRONG WINDS WILL ACCOMPANY THE PASSAGE OF A COLD FRONT AROUND
SUNRISE MONDAY MORNING. THE POTENTIAL WILL EXIST FOR WIND GUSTS TO
APPROACH 40 TO 45 MPH DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WESTERLY WINDS WILL REMAIN GUSTY BEHIND THE COLD FRONT ON MONDAY...
REACHING AS HIGH AS 40 TO 45 MPH. TEMPERATURES WILL TURN SHARPLY
COLDER THROUGH THE DAY.

ACCUMULATING SNOWFALL APPEARS LIKELY LATE TUESDAY THROUGH TUESDAY
NIGHT AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE OHIO VALLEY.
SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-150930-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
417 AM EST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT FOR ALL MARINE AREAS. PLEASE REFER TO
THE THE LATEST MARINE FORECASTS /GLFLH/ /GLFSC/ /NSHDTX/ AND
/MWWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE WARNINGS ARE IN EFFECT THROUGH MONDAY FOR ALL MARINE AREAS.
PLEASE REFER TO THE THE LATEST MARINE FORECASTS /GLFLH/ /GLFSC/
/NSHDTX/ AND /MWWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.